Alert archive / Indiana / Gale Warnings in 2020

Gale Warning 4, NWS Northern Indiana

January 16, 2020

NWS Northern Indiana issued this gale warning at Jan 16, 2020, 10:03 PM EST. It took effect at Jan 18, 2020, 1:00 AM EST. It was in force for 30 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 16, 2020, 10:03 PM EST (03:03 UTC)
In effect from
Jan 18, 2020, 1:00 AM EST
Expired
Jan 19, 2020, 7:00 AM EST
In force
30 hr
Issued by
NWS Northern Indiana

The text

As transmitted.

280 
WHUS73 KIWX 170303
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
1003 PM EST Thu Jan 16 2020

LMZ043-046-171115-
/O.EXP.KIWX.SC.Y.0008.000000T0000Z-200117T0300Z/
/O.UPG.KIWX.GL.A.0004.200118T0600Z-200119T1500Z/
/O.NEW.KIWX.GL.W.0004.200118T0600Z-200119T1200Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
1003 PM EST Thu Jan 16 2020

...GALE WARNING IN EFFECT FROM 1 AM SATURDAY TO 7 AM EST SUNDAY...
...SMALL CRAFT ADVISORY HAS EXPIRED...

The National Weather Service in Northern Indiana has issued a
Gale Warning, which is in effect from 1 AM Saturday to 7 AM EST
Sunday. The Gale Watch is no longer in effect. 

* WINDS...South 20 to 30 knots with gusts to 35 knot gales early
  Saturday. Winds veer west to 30 knots by midday Saturday with
  gusts up to 40 knot gales continuing through early Sunday
  morning.
 
* WAVES...Waves build to 8 to 12 feet occasionally 15 feet on
  Saturday and persist into Sunday morning. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occuring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

$$
9 follow-up statements
703 
WHUS73 KIWX 170851
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
351 AM EST Fri Jan 17 2020

LMZ043-046-171700-
/O.CON.KIWX.GL.W.0004.200118T0600Z-200119T1200Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
351 AM EST Fri Jan 17 2020

...GALE WARNING REMAINS IN EFFECT FROM 1 AM SATURDAY TO 7 AM EST
SUNDAY...

* WINDS...South 20 to 30 knots with gusts to 35 knot gales early 
  Saturday. Winds veer west to 30 knots by midday Saturday with 
  gusts up to 40 knot gales continuing through early Sunday 
  morning. 

* WAVES...Waves build to 8 to 12 feet occasionally 15 feet on 
  Saturday and persist into Sunday morning. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occuring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

$$
674 
WHUS73 KIWX 171616
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
1116 AM EST Fri Jan 17 2020

LMZ043-046-180030-
/O.CON.KIWX.GL.W.0004.200118T0600Z-200119T1200Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
1116 AM EST Fri Jan 17 2020

...GALE WARNING REMAINS IN EFFECT FROM 1 AM SATURDAY TO 7 AM EST
SUNDAY...

* WINDS...South 20 to 30 knots with gusts to 35 knot gales early 
  Saturday. Winds veer west to 30 knots by midday Saturday with 
  gusts up to 40 knot gales continuing through early Sunday 
  morning. 

* WAVES...Waves build to 8 to 14 feet occasionally 18 feet on 
  Saturday and persist into Sunday morning. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occuring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

$$
531 
WHUS73 KIWX 172115
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
415 PM EST Fri Jan 17 2020

LMZ043-046-180515-
/O.CON.KIWX.GL.W.0004.200118T0600Z-200119T1200Z/
/O.NEW.KIWX.UP.A.0001.200118T2100Z-200120T0000Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
415 PM EST Fri Jan 17 2020

...GALE WARNING REMAINS IN EFFECT FROM 1 AM SATURDAY TO 7 AM EST
SUNDAY...
...HEAVY FREEZING SPRAY WATCH IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SUNDAY EVENING...

The National Weather Service in Northern Indiana has issued a
Heavy Freezing Spray Watch, which is in effect from Saturday
afternoon through Sunday evening. 

* WINDS...South 20 to 30 knots with gusts to 35 knot gales early 
  Saturday. Winds veer west to 30 knots by midday Saturday with  
  gusts up to 40 knot gales continuing through early Sunday  
  morning.

* WAVES...Waves build to 8 to 14 feet occasionally 18 feet on 
  Saturday and persist into Sunday morning. 

* FREEZING SPRAY...Ice may rapidly accumulate on decks and
  superstructures which could result in a loss of vessel 
  stability.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occuring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Heavy Freezing Spray Watch is issued when the risk of heavy
freezing spray has significantly increased...but the specific
timing and/or location is still uncertain.  It is intended to
provide additional lead time for mariners who may wish to
consider altering their plans.

&&

$$
396 
WHUS73 KIWX 180300
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
1000 PM EST Fri Jan 17 2020

LMZ043-046-181100-
/O.CON.KIWX.GL.W.0004.200118T0600Z-200119T1200Z/
/O.CON.KIWX.UP.A.0001.200118T2100Z-200120T0000Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
1000 PM EST Fri Jan 17 2020

...GALE WARNING REMAINS IN EFFECT FROM 1 AM SATURDAY TO 7 AM EST
SUNDAY...
...HEAVY FREEZING SPRAY WATCH REMAINS IN EFFECT FROM SATURDAY
AFTERNOON THROUGH SUNDAY EVENING...

* WINDS...South 20 to 30 knots with gusts to 35 knot gales early 
  Saturday. Winds veer west to 30 knots by midday Saturday with 
  gusts up to 40 knot gales continuing through early Sunday 
  morning. 

* WAVES...Waves build to 8 to 14 feet occasionally 18 feet on 
  Saturday and persist into Sunday morning. 

* FREEZING SPRAY...Ice may rapidly accumulate on decks and 
  superstructures which could result in a loss of vessel 
  stability. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occuring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Heavy Freezing Spray Watch is issued when the risk of heavy
freezing spray has significantly increased...but the specific
timing and/or location is still uncertain.  It is intended to
provide additional lead time for mariners who may wish to
consider altering their plans.

&&

$$
981 
WHUS73 KIWX 180937
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
437 AM EST Sat Jan 18 2020

LMZ043-046-181745-
/O.CON.KIWX.GL.W.0004.000000T0000Z-200119T1200Z/
/O.UPG.KIWX.UP.A.0001.200118T2100Z-200120T0000Z/
/O.NEW.KIWX.UP.W.0001.200118T2100Z-200120T0000Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
437 AM EST Sat Jan 18 2020

...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST SUNDAY...
...HEAVY FREEZING SPRAY WARNING IN EFFECT FROM 4 PM THIS
AFTERNOON TO 7 PM EST SUNDAY...

The National Weather Service in Northern Indiana has issued a
Heavy Freezing Spray Warning, which is in effect from 4 PM this
afternoon to 7 PM EST Sunday. The Heavy Freezing Spray Watch is
no longer in effect. 

* WINDS...South 20 to 30 knots with gusts to 35 knot gales early 
Saturday. Winds veer west to 30 knots by midday Saturday with  
gusts up to 40 knot gales continuing through early Sunday  
morning.

* WAVES...Waves build to 8 to 14 feet occasionally 18 feet on 
  Saturday and persist into Sunday morning. 

* FREEZING SPRAY...Ice may rapidly accumulate on decks and 
  superstructures which could result in a loss of vessel 
  stability. 

* ICE ACCUMULATIONS...At a rate of 2 centimeters per hour or more.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Heavy Freezing Spray Warning means heavy freezing spray is
expected to rapidly accumulate on vessels. These conditions can
be extremely hazardous to navigation. It is recommended that
mariners not trained to operate in these conditions or vessels
not properly equipped to do so...remain in port or avoid the
waring area.

A Gale Warning means winds of 34 to 47 knots are imminent or
occuring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$
214 
WHUS73 KIWX 181624
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
1124 AM EST Sat Jan 18 2020

LMZ043-046-190030-
/O.CON.KIWX.GL.W.0004.000000T0000Z-200119T1200Z/
/O.CON.KIWX.UP.W.0001.200118T2100Z-200120T0000Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
1124 AM EST Sat Jan 18 2020

...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST SUNDAY...
...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT FROM 4 PM THIS
AFTERNOON TO 7 PM EST SUNDAY...

* WINDS...West to 30 knots this afternoon with gusts up to 40 knot
  gales continuing through early Sunday morning.

* WAVES...Waves build to 8 to 14 feet occasionally 18 feet today 
  and persist into Sunday morning. 

* FREEZING SPRAY...Ice may rapidly accumulate on decks and 
  superstructures which could result in a loss of vessel 
  stability. 

* ICE ACCUMULATIONS...At a rate of 2 centimeters per hour or 
  more.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Heavy Freezing Spray Warning means heavy freezing spray is
expected to rapidly accumulate on vessels. These conditions can
be extremely hazardous to navigation. It is recommended that
mariners not trained to operate in these conditions or vessels
not properly equipped to do so...remain in port or avoid the
waring area.

A Gale Warning means winds of 34 to 47 knots are imminent or
occuring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$
855 
WHUS73 KIWX 182038
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
338 PM EST Sat Jan 18 2020

LMZ043-046-190445-
/O.CON.KIWX.GL.W.0004.000000T0000Z-200119T1200Z/
/O.CON.KIWX.UP.W.0001.200118T2100Z-200120T0000Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
338 PM EST Sat Jan 18 2020

...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST SUNDAY...
...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 7 PM EST
SUNDAY...

* WINDS...West to 35 knots this afternoon with gusts up to 40 
  knot gales continuing through early Sunday morning. 

* WAVES...Waves build to 8 to 14 feet occasionally 18 feet today 
  and persist into Sunday morning. 

* FREEZING SPRAY...Ice may rapidly accumulate on decks and 
  superstructures which could result in a loss of vessel 
  stability. 

* ICE ACCUMULATIONS...At a rate of 2 centimeters per hour or 
  more. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Heavy Freezing Spray Warning means heavy freezing spray is
expected to rapidly accumulate on vessels. These conditions can
be extremely hazardous to navigation. It is recommended that
mariners not trained to operate in these conditions or vessels
not properly equipped to do so...remain in port or avoid the
waring area.

A Gale Warning means winds of 34 to 47 knots are imminent or
occuring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$
431 
WHUS73 KIWX 190303
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
1003 PM EST Sat Jan 18 2020

LMZ043-046-191115-
/O.CON.KIWX.GL.W.0004.000000T0000Z-200119T1200Z/
/O.CON.KIWX.UP.W.0001.000000T0000Z-200120T0000Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
1003 PM EST Sat Jan 18 2020

...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST SUNDAY...
...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 7 PM EST
SUNDAY...

* WINDS...West to 35 knots this afternoon with gusts up to 40 
  knot gales continuing through early Sunday morning. 

* WAVES...Waves build to 8 to 14 feet occasionally 18 feet today 
  and persist into Sunday morning. 

* FREEZING SPRAY...Ice may rapidly accumulate on decks and 
  superstructures which could result in a loss of vessel 
  stability. 

* ICE ACCUMULATIONS...At a rate of 2 centimeters per hour or 
  more. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Heavy Freezing Spray Warning means heavy freezing spray is
expected to rapidly accumulate on vessels. These conditions can
be extremely hazardous to navigation. It is recommended that
mariners not trained to operate in these conditions or vessels
not properly equipped to do so...remain in port or avoid the
waring area.

A Gale Warning means winds of 34 to 47 knots are imminent or
occuring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$
566 
WHUS73 KIWX 190909
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
409 AM EST Sun Jan 19 2020

LMZ043-046-191715-
/O.CON.KIWX.GL.W.0004.000000T0000Z-200119T1200Z/
/O.CON.KIWX.UP.W.0001.000000T0000Z-200120T0000Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
409 AM EST Sun Jan 19 2020

...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING...
...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 7 PM EST
THIS EVENING...

* WINDS...West to 35 knots with gusts up to 40 knot gales early 
 this morning. 

* WAVES...8 to 14 feet occasionally 18 feet this morning.

* FREEZING SPRAY...Ice may rapidly accumulate on decks and 
  superstructures which could result in a loss of vessel 
  stability. 

* ICE ACCUMULATIONS...At a rate of 2 centimeters per hour or 
  more. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Heavy Freezing Spray Warning means heavy freezing spray is
expected to rapidly accumulate on vessels. These conditions can
be extremely hazardous to navigation. It is recommended that
mariners not trained to operate in these conditions or vessels
not properly equipped to do so...remain in port or avoid the
waring area.

A Gale Warning means winds of 34 to 47 knots are imminent or
occuring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this gale warning went out at Jan 16, 6:26 PM EST, 3 hours 37 minutes earlier.

Area forecast discussion, Jan 16, 6:26 PM EST, 3 hours 37 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
626 PM EST Thu Jan 16 2020

.SYNOPSIS...
Issued at 531 PM EST Thu Jan 16 2020

A strong winter storm system will approach the Great Lakes this
weekend. Snow will overspread the region late Friday through
Friday night. There will be a period of freezing rain and sleet
late Friday night through Friday morning. There will be a period
of difficult driving conditions. The rain will change to all rain
by midday Saturday. It will become windy with westerly gusts of 30
to 40 mph on Saturday. Highs will be in the lower to middle 40s
Saturday, then plummet with highs only in the upper teens to lower
20s Sunday and Monday. Lows will drop into the single digits to
lower teens. A prolonged period of lake-effect snow will follow
Saturday night into Monday.

&&

.SHORT TERM...(This Evening through Friday)
Issued at 249 PM EST Thu Jan 16 2020

Isolated lake effect showers continue downwind of the lake for the
next 4 to 6 hours. Gradient is beginning to weaken somewhat and
the most favorable conditions continue to shift northeast.
Continued mostly cloudy overnight...especially downwind of LM, but
clearing skies south and west will allow temps to drop quickly.
Next system approaching overnight will bring an increase of clouds
to the area and this should stop the temperature decline before
sunrise.

The real challenge begins with the timing and onset of
precipitation Friday. Precip type is not in question as the warm
nose is still not expected to overrun the region until Saturday
morning. All snow to start late in the day Friday gradually
spreading east. NAM is bringing the warm air in too soon and as
such have used a blend that cuts the NAM influence down.

&&

.LONG TERM...(Friday Night through Thursday)
Issued at 249 PM EST Thu Jan 16 2020

Isentropic lift and steep lapse rates on the nose of the warm air
start to change the snow to a mixture of sleet/freezing rain
during the morning Saturday and this shifts quickly north through
mid-day. With the strong overrunning, expect to see a narrow band
of moderate to heavy snow before quickly changing to IP and rain.
This will be a heavy wet snow and the axis of the heaviest snow
will be over the far northern portion of the warning area (north
of US 30, especially along the IN/MI - MI/OH border. Expect to see
the snow quickly melted as the rain increases.

Because of the warm air surging into the region, have cut the snow
ratio down significantly during the day Saturday. This will be a
heavy and very wet snow.

The other complexity to the mix is how deep the cold pool will be
and if it will be deep enough to favor prolonged ice accumulation.
For now have opted to keep the amounts under warning criteria and
given the timing of the transition and the weekend period, have
issued a Winter Weather Advisory to address the impactful weather.

Cold air comes in quickly as the trof exists the region and this
will set up an ideal situation for strong winds/high waves along
the shoreline - especially Saturday through Sunday. There could be
another round of significant coastal erosion.

Along with the surge of cold air and open water, expect to see
bands of lake effect snow to spread across the far northern
portion of the forecast area Sunday through Tuesday. This is not
the best or most ideal setup for Lake Effect snow, but there will
be some enhancement and could see several bands of brief / heavy
snow.

&&

.AVIATION...(For the 00Z TAFS through 00Z Friday Evening)
Issued at 625 PM EST Thu Jan 16 2020

Lake effect clouds continue to hang in over the area with
continued northwest flow. Surface high pressure currently over the
upper MS valley will drift eastward over the great lakes region
tonight and have winds veering to more northerly direction then
light and variable overnight. This should allow both TAF sites to
go VFR by midnight. High pressure continues to move off to the
east as low pressure developing in the plains will have
overrunning moisture bringing VFR cloud deck into the area Friday
afternoon but snow and reduced visibilities and ceilings will hold
off until after 00Z Sat.

&&

.MARINE...
Issued at 337 PM EST Thu Jan 16 2020

Winds and waves are expected to subside this afternoon.

Te combination of a departing surface high pressure and an
approaching potent low pressure system from the Plains will result
in strong offshore flow Friday afternoon. Winds will quickly jump
into the 15 to 20 knot range with higher gusts possible. Since
flow will be offshore, wave heights are not anticipated to build
greatly Friday afternoon and early Friday night. Winds will start
to veer out of the southwest midday Saturday which will result in
waves building. As the surface low moves across the northern
portion of Lake MI, onshore winds will become more perpendicular
to the shoreline along SE Lake MI. waves are expected to build to
8 to 14 feet, occasionally 18 feet. Onshore wave heights of this
magnitude would likely severely exacerbate ongoing beach erosion
and result in non-typical flooding along the lakeshore.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...Winter Weather Advisory from 4 PM EST /3 PM CST/ Friday to 1 PM
     EST /noon CST/ Saturday for INZ003>009-012>018-020-022>027-
     032>034.

     Lakeshore Flood Watch from Saturday morning through Sunday
     afternoon for INZ003.

     Lakeshore Flood Advisory until 6 PM CST this evening for INZ003.

MI...Winter Weather Advisory from 4 PM Friday to 1 PM EST Saturday
     for MIZ077>081.

     Lakeshore Flood Watch from Saturday morning through Sunday
     evening for MIZ077.

     Lakeshore Flood Advisory until 7 PM EST this evening for MIZ077.

OH...Winter Weather Advisory from 4 PM Friday to 1 PM EST Saturday
     for OHZ001-002-004-005-015-016-024-025.

LM...Gale Watch from late Friday night through Sunday morning for
     LMZ043-046.

     Small Craft Advisory until 10 PM EST this evening for LMZ043-046.

&&

SYNOPSIS...Murphy
SHORT TERM...Lewis
LONG TERM...Lewis
AVIATION...JAL
MARINE...CM

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Jan 16, 5:29 AM EST, 16 hours 34 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
529 AM EST Thu Jan 16 2020

INZ003-MIZ077-171030-
La Porte-Berrien-
529 AM EST Thu Jan 16 2020 /429 AM CST Thu Jan 16 2020/

...LAKESHORE FLOOD ADVISORY IN EFFECT UNTIL 7 PM EST /6 PM CST/ THIS
EVENING...

This Hazardous Weather Outlook is for northern Indiana and
southwest Michigan.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Lakeshore Flood Advisory.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Significant beach erosion will be possible starting Saturday
afternoon into at least Sunday morning.

A storm system will bring snow Friday evening. The snow will mix
with then eventually become all rain by noon Saturday with some snow
accumulations. A interim period of freezing rain and sleet is
likely.

Lake effect snow is expected Saturday night into Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LMZ043-046-171030-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
529 AM EST Thu Jan 16 2020

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING...

This Hazardous Weather Outlook is for the nearshore waters of
southeastern Lake Michigan.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Advisory.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Gale force wind gusts will be possible Saturday afternoon and night.

INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005-
015-016-024-025-171030-
St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski-
Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN-Miami-
Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Cass MI-
St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance-Henry-
Paulding-Putnam-Van Wert-Allen OH-
529 AM EST Thu Jan 16 2020 /429 AM CST Thu Jan 16 2020/

This Hazardous Weather Outlook is for northern Indiana, southwest
Michigan and northwest Ohio.

.DAY ONE...Today and tonight.

Minor river flooding will continue.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

A storm system will bring snow Friday evening. The snow will mix
with then eventually become all rain by noon Saturday with some snow
accumulations.  A interim period of freezing rain and sleet is
likely.

Lake effect snow is expected in the counties bordering the
Indiana/Michigan state line Saturday night into Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 16, 10:13 PM ESTLakeshore Flood WarningIWX69 hr
Jan 17, 4:15 PM ESTHeavy Freezing Spray WatchIWX12 hr

Nearby

Gale Warnings in Indiana, 2020Every gale warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.